Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 8, 2016, 5:03 PM CDT for Mobile County, Alabama. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2016, 5:03 PM CDT (22:03 UTC)
- Expired
- Aug 8, 2016, 5:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 16 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1105 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 859 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687 WWUS84 KMOB 082203 SPSMOB SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 503 PM CDT MON AUG 8 2016 ALZ261-263-082245- MOBILE INLAND AL-MOBILE CENTRAL AL- 503 PM CDT MON AUG 8 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST CENTRAL MOBILE COUNTY UNTIL 545 PM CDT... AT 503 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR WILMER...OR 14 MILES WEST OF SARALAND...MOVING SOUTH AT 15 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MIDTOWN MOBILE...CHUNCHULA...TANNER WILLIAMS...SEMMES... WILMER AND MOBILE REGIONAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3092 8842 3096 8821 3066 8808 3060 8839 TIME...MOT...LOC 2203Z 347DEG 12KT 3088 8830 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:46 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Aug 8, 3:46 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Mobile AL 346 PM CDT MON AUG 8 2016 .NEAR TERM /Now Through Tuesday/...An upper low swirling around over the Big Bend of Florida will shift west a bit through the first 24hrs of the forecast. A weakly organized surface low centered over the Al/Ms state line will shift west a bit also, bringing a more organized southerly flow closer to the fa. Up to this point, am expecting the strongest, steadier southerly flow to remain west of the fa. Still, with a soupy airmass over the fa (2"-2.5") and shortwave energy swirling south around the west side of the system, am expecting an increase in coverage in the chance of rain later tonight through Tuesday. With the increase in rain coverage, have tightened the diurnal temperature range from seasonal, with overnight lows above seasonal (mid 70s, around 80 along the coast), and highs for Tuesday ranging from upper 80s southwest in the areas expected to see the greatest rain coverage to low 90s west, with this portion of the fa expected to see some daytime heating. With precip h2o levels so high, rainfall efficiency goes up and with that, we may have a few localities seeing water problems this afternoon into the evening hours. At this point, this will be mainly due to light steering flow over the fa. With a more organized southerly flow overspreading the area Tuesday, the area is expected to see increasing chance of training cells, with the best chance being after Tuesday. /16 .SHORT TERM /Tuesday night Through Thursday night/...Heavy rain will increase from east to west across the area Wednesday as an upper low along with a weak sfc low drift westward across the Gulf coast. Meanwhile, a weak sfc trof develops along the coast and provides a focus for continued shower and thunderstorm development across southern Alabama and northwest Florida. As the sfc low moves west of the area late Wednesday, sfc flow become southerly which will only enhance convergence along the sfc trof. The atmosphere will be extremely moist with precipitable water values increasing to over 2.5 inches, which is nearly 3 std deviations above normal. The high PW values along with the slow motion of the showers and storms will create very efficient rainfall production. This will will set the stage for a heavy rain event falling on already moist grounds. The more widespread, heavier rains are expected to begin Wednesday afternoon/evening and continue through Thursday. A Flash Flood Watch will likely be issued tonight or during the day on Tuesday. Total rainfall amounts from Tue night through Thursday night will range 2-4 inches across interior southeast Mississippi and southwest Alabama to 5 to 7 inches along the coast. Depending on where the rainfall bands set up, localized areas could see much higher amounts. Clouds and rainfall will keep temps below normal. /13 .LONG TERM /Friday Through Monday/...The sfc and upper lows continue to drift westward on Friday before being lifted northward by and approaching trof and ejected well north of the area by Sunday. This will maintain the heavy rain fall threat through Sunday with an additional 2-4 inches possible well inland to 5-7 inches along the coast. The additional heavy rains will lead to potential storm total amounts through Sunday of 4 to 8 inches inland to 10 to 15 inches along the coast. Based on these totals, the impact graphics have been updated with a significant threat across the southern half of the area with an elevated threat inland. In events like these some areas will see less than forecasted rainfall, while other areas may see significantly more rainfall than predicted. All areas should prepare for a potentially significant heavy rain event later this week into the weekend. Do not focus on the storm total rainfall map, focus on the threat area and the potential impacts. /13 && .MARINE...A weakly organized surface flow moves over and meanders around over the Lower Mississippi River Valley. With guidance advertising a tighter pressure gradient on the southeast side of the surface low, moderate southwesterly flow over area coastal waters is likely, lasting through mid week. The flow weakens later in the week into the coming weekend as the surface low moves off and the flow becomes more southerly. /16 && .PRELIMINARY POINT TEMPS/POPS... Mobile 75 90 76 86 / 40 70 50 80 Pensacola 78 88 78 85 / 50 80 60 80 Destin 79 86 78 85 / 50 80 70 80 Evergreen 73 90 75 87 / 30 70 40 70 Waynesboro 74 92 76 89 / 20 70 40 70 Camden 74 90 74 88 / 20 70 40 60 Crestview 74 89 76 86 / 30 80 60 70 && .MOB Watches/Warnings/Advisories... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 8, 3:55 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 355 PM CDT MON AUG 8 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-091045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 355 PM CDT MON AUG 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...REST OF TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. THE MAIN CONCERN WITH THE HEAVIER SHOWERS OR THUNDERSTORMS WILL BE SOME LOCALIZED FLOODING ESPECIALLY IN AREAS OF POOR DRAINAGE. FREQUENT LIGHTNING AND GUSTY WINDS WILL ALSO ACCOMPANY THE STRONGER THUNDERSTORMS. A MODERATE RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD. THE STRONGER STORMS WILL PRODUCE TORRENTIAL DOWNPOURS...GUSTY WINDS...AND PROLIFIC LIGHTNING. THERE ARE INCREASING SIGNS THAT A LOW PRESSURE SYSTEM MAY BRING VERY HEAVY TO POTENTIALLY SIGNIFICANT RAINFALL TO THE REGION...ESPECIALLY DURING THE TUESDAY THROUGH SATURDAY TIME FRAME. THE MOST FAVORED LOCATION FOR SIGNIFICANT RAINFALL CURRENTLY APPEARS TO BE GENERALLY SOUTH OF HIGHWAY 84...THOUGH LOCALLY HEAVY RAINFALL WILL ALSO REMAIN POSSIBLE ACROSS THE REST OF THE AREA. HEAVY RAINS COULD BRING AN INCREASING POTENTIAL FOR RIVER FLOODING AND AREAS OF FLASH FLOODING LATER THIS WEEK. STAY TUNED FOR LATER UPDATES ON THIS DEVELOPING SITUATION. A MODERATE RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG THE GULF BEACHES OF ALABAMA AND NORTHWEST FLORIDA THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE REQUIRED LATER THIS WEEK FOR FLOODING. GMZ630>635-650-655-670-675-091045- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 355 PM CDT MON AUG 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...REST OF TODAY AND TONIGHT WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. GUSTY STRAIGHT LINE WINDS...FREQUENT LIGHTNING AND VERY HEAVY RAIN CAN BE EXPECTED WITH THE STRONGER STORMS. WATERSPOUTS ARE ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HAZARDOUS WIND AND WAVE CONDITIONS WILL BE POSSIBLE LATER IN THE WEEK. WINDS AND SEAS WILL ALSO CONTINUE TO BE HIGHER NEAR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THE FORECAST PERIOD. WATERSPOUTS WILL ALSO BE POSSIBLE.
In the hours before
Local storm report, Aug 8, 3:19 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
319 PM CDT MON AUG 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM LIGHTNING 3 NW NAVARRE 30.44N 86.90W
08/08/2016 SANTA ROSA FL 911 CALL CENTER
LIGHTNING STRIKE TO HOME RESULTING IN AN ESTIMATED 40 TO
50 THOUSAND DOLLARS IN DAMAGE.
&&
10Local storm report, Aug 8, 4:10 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
410 PM CDT MON AUG 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM FLASH FLOOD OPP 31.28N 86.26W
08/08/2016 COVINGTON AL LAW ENFORCEMENT
OPP POLICE DEPARTMENT REPORTS FLASH FLOODING ALONG
MULTIPLE STREETS IN THE COMMUNITY OF OPP. RAIN GAUGE IN
OPP HAS RECORDED OVER 4 INCHES.
&&
CLSpecial weather statement, Aug 8, 5:03 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 503 PM CDT MON AUG 8 2016 ALZ261-263-082245- MOBILE INLAND AL-MOBILE CENTRAL AL- 503 PM CDT MON AUG 8 2016 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST CENTRAL MOBILE COUNTY UNTIL 545 PM CDT... AT 503 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR WILMER...OR 14 MILES WEST OF SARALAND...MOVING SOUTH AT 15 MPH. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MIDTOWN MOBILE...CHUNCHULA...TANNER WILLIAMS...SEMMES... WILMER AND MOBILE REGIONAL AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3092 8842 3096 8821 3066 8808 3060 8839 TIME...MOT...LOC 2203Z 347DEG 12KT 3088 8830
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 7:16 AM CDT | Special Marine Warning | MOB | 59 min | |
| Aug 8, 2:39 PM CDT | Areal Flood Advisory | MOB | Conecuh, Escambia | 2 hr |
| Aug 8, 2:55 PM CDT | Flash Flood Warning | MOB | Conecuh, Escambia | 3 hr |
| Aug 8, 3:35 PM CDT | Flash Flood Warning | MOB | Covington | 3 hr |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.